Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Asymptotic solutions for finite deformation of thin shells of revolution with a small circular hole


Authors: Hubertus J. Weinitschke and Charles G. Lange
Journal: Quart. Appl. Math. 45 (1987), 401-417
MSC: Primary 73L99
DOI: https://doi.org/10.1090/qam/910449
MathSciNet review: 910449
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The method of matched asymptotic expansions is used to describe the finite deformation of thin shells of revolution with a small circular hole at the apex. The loading is assumed to be a rotationally symmetric, smoothly varying normal pressure. The mathematical problem is of singular perturbation type characterized by a boundary layer region at the inner edge of the small hole. The analytical results are compared with numerical approximations, and formulas for the stress concentration factors at the hole are presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73L99

Retrieve articles in all journals with MSC: 73L99


Additional Information

DOI: https://doi.org/10.1090/qam/910449
Article copyright: © Copyright 1987 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website